Hail, Jefferson
- When
- May 10, 2:27 PM CST
- Where
- Jefferson County, Metairie
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -90.150
Golfball size hail was reported near the Elmwood Shopping Center.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 10, 12:45 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT MON MAY 10 2004 .DISCUSSION... LOW LEVEL CONVERGENCE HAS INCREASED OVER SE ST TAMMANY AND SRN PEARL RIVER COUNTY IN THE PAST 2 TO 3 HOURS RESULTING IN PORTIONS OF SLIDELL RECEIVING UP TO 8 TO 10 INCHES OF RAINN A 2 TO 3 HOUR PERIOD. THIS HAS PROMPTED AT FLASH FLOOD WARNING AND A FEW HOUSES HAVE REPORTED WATER IN THEM AS WELL AS EXTENSIVE STREET AND ROAD FLOODING. ADDITIONAL HEAVY RAINS LIKELY THIS AFTN FOR SOME OF THE SAME AREA. ALSO, LOW LEVEL CONVERGENCE IS DEVELOPING OVER PORTIONS OF THE NEW ORLEANS METRO AREA WITH HEAVY TSTMS DEVELOPING ON THE SOUTH SHORE. SOME STREET FLOODING MAY DEVELOPIN THAT AREA. THIS ACTIVITY IS BEGINNING TRIGGERED AND CONCENTRATED BY A WEAK DISTURBANCE ALOFT INTERACTING WITH A MESO BOUNDARY SET-UP BY A RAIN COOLED BOUNDARY. RAINFALL AMOUNTS HAVE AVERAGED 2 TO 3 INCHES PER HOUR IN THE AREA OF STRONGEST CONVECTION. && && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A DEEP MOIST ATMOSPHERE COUPLED WITH DAYTIME HEATING WILL MAKE WATERSPOUTS POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
144 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD SLIDELL 30.28N 89.78W
05/10/2004 ST. TAMMANY LA LAW ENFORCEMENT
TWO HOMES FLOODED NEAR INTERSECTION OF HIGHWAY 11 AND SUN
VALLEY STREET.
1240 PM FLOOD EDEN ISLE 30.23N 89.80W
05/10/2004 ST. TAMMANY LA LAW ENFORCEMENT
STREET FLOODING REPORTED.
&&
22The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golfball size hail was reported near the Elmwood Shopping Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396319.